Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Gaylord, MI

June 7, 20114 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 7, 2011, 7:27 PM EDT for 4 counties in Michigan. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 7:27 PM EDT (23:27 UTC)
Expired
Jun 7, 2011, 8:30 PM EDT
In force
63 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alcona County, MI, Alpena County, MI, Montmorency County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 102 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:30 PM EDTTSTM WND GST 541 W Ossineke, MI
Jun 7, 7:40 PM EDTTSTM WND GST 553 N Alpena, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 11.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WUUS53 KAPX 072327
SVRAPX
MIC001-007-119-141-080030-
/O.NEW.KAPX.SV.W.0050.110607T2327Z-110608T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
727 PM EDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
  ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHEASTERN MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHEASTERN PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 830 PM EDT

* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTHEAST OF PRESQUE ISLE TO CATHRO TO HILLMAN...AND
  MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZED HAIL AND WIND 
GUSTS OVER 50 MPH.  

* LOCATIONS IMPACTED INCLUDE...
  ALPENA...OSSINEKE...THE TOWN OF HUBBARD LAKE...LAKEWOOD...FLETCHER
  POND...SPRATT...OSSINEKE TOWNSHIP...SPRUCE...NEGWEGON STATE PARK...
  BLACK RIVER AND DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4505 8343 4495 8344 4490 8332 4492 8332
      4481 8328 4481 8389 4494 8389 4508 8405
      4514 8368 4531 8343 4527 8337 4522 8339
      4519 8331 4519 8335 4504 8326 4506 8324
      4504 8318 4503 8318
TIME...MOT...LOC 2327Z 309DEG 18KT 4526 8335 4509 8358
          4504 8393
WIND...HAIL 60MPH 0.75IN

$$


ARNOTT
4 follow-up statements
975 
WWUS34 KAPX 072330
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT TUE JUN 7 2011

MIC001-007-119-141-080030-
/O.CON.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
730 PM EDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PRESQUE ISLE...ALPENA...EAST CENTRAL MONTMORENCY AND NORTHERN ALCONA
COUNTIES UNTIL 830 PM EDT...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF PRESQUE ISLE TO CATHRO TO HILLMAN...MOVING SOUTHEAST AT
20 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZED HAIL AND 
WINDS OVER 50 MPH.  

LOCATIONS IMPACTED INCLUDE...
  ALPENA...OSSINEKE...THE TOWN OF HUBBARD LAKE...FLETCHER POND...
  SPRATT...OSSINEKE TOWNSHIP...SPRUCE...NEGWEGON STATE PARK...BLACK
  RIVER AND DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4505 8343 4495 8344 4490 8332 4492 8332
      4481 8328 4481 8389 4494 8389 4508 8405
      4514 8368 4531 8343 4527 8337 4522 8339
      4519 8331 4519 8335 4504 8326 4506 8324
      4504 8318 4503 8318
TIME...MOT...LOC 2330Z 309DEG 18KT 4525 8333 4508 8356
          4503 8391
WIND...HAIL <50MPH 1.00IN

$$


ARNOTT
257 
WWUS34 KAPX 072359
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
759 PM EDT TUE JUN 7 2011

MIC141-080008-
/O.CAN.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
PRESQUE ISLE MI-
759 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESQUE ISLE
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4505 8337 4507 8339 4505 8343 4495 8344
      4490 8336 4489 8331 4483 8331 4481 8328
      4481 8389 4494 8389 4508 8405 4521 8337
      4509 8329 4508 8331 4506 8330 4504 8326
TIME...MOT...LOC 2358Z 309DEG 18KT 4508 8312 4497 8325
          4495 8340 4495 8386
WIND...HAIL <50MPH <.50IN

$$

MIC001-007-119-080030-
/O.CON.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-MONTMORENCY MI-ALPENA MI-
759 PM EDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALPENA...EAST
CENTRAL MONTMORENCY AND NORTHERN ALCONA COUNTIES UNTIL 830 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF ALPENA TO 9
MILES NORTHEAST OF OSSINEKE TO OSSINEKE TO FLETCHER POND...MOVING
SOUTHEAST AT 20 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZED HAIL AND WIND 
GUSTS OVER 50 MPH.  

LOCATIONS IMPACTED INCLUDE...
  OSSINEKE...THE TOWN OF HUBBARD LAKE...OSSINEKE TOWNSHIP...SPRUCE...
  NEGWEGON STATE PARK AND BLACK RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4505 8337 4507 8339 4505 8343 4495 8344
      4490 8336 4489 8331 4483 8331 4481 8328
      4481 8389 4494 8389 4508 8405 4521 8337
      4509 8329 4508 8331 4506 8330 4504 8326
TIME...MOT...LOC 2358Z 309DEG 18KT 4508 8312 4497 8325
          4495 8340 4495 8386
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT
873 
WWUS34 KAPX 080022
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
822 PM EDT TUE JUN 7 2011

MIC119-080032-
/O.CAN.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
MONTMORENCY MI-
822 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTMORENCY
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4505 8336 4507 8339 4505 8343 4495 8344
      4491 8338 4488 8330 4483 8331 4481 8328
      4481 8389 4491 8389 4516 8367 4521 8337
      4513 8331 4508 8329 4508 8331 4504 8327
TIME...MOT...LOC 0022Z 280DEG 36KT 4497 8358
WIND...HAIL <50MPH <.50IN

$$

MIC001-007-080030-
/O.CON.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-ALPENA MI-
822 PM EDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALPENA AND
NORTHERN ALCONA COUNTIES UNTIL 830 PM EDT...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF THE TOWN OF HUBBARD LAKE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  THE TOWN OF HUBBARD LAKE...OSSINEKE...ALPENA...LAKEWOOD...SPRUCE...
  NEGWEGON STATE PARK...BLACK RIVER AND DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4505 8336 4507 8339 4505 8343 4495 8344
      4491 8338 4488 8330 4483 8331 4481 8328
      4481 8389 4491 8389 4516 8367 4521 8337
      4513 8331 4508 8329 4508 8331 4504 8327
TIME...MOT...LOC 0022Z 280DEG 36KT 4497 8358
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT
027 
WWUS34 KAPX 080029
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
829 PM EDT TUE JUN 7 2011

MIC001-007-080039-
/O.EXP.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-ALPENA MI-
829 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR ALPENA AND NORTHERN ALCONA
COUNTIES WILL EXPIRE AT 830 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4505 8336 4507 8339 4505 8343 4495 8344
      4491 8338 4488 8330 4483 8331 4481 8328
      4481 8389 4491 8389 4516 8367 4521 8337
      4513 8331 4508 8329 4508 8331 4504 8327
TIME...MOT...LOC 0029Z 280DEG 36KT 4496 8349
WIND...HAIL <50MPH <.50IN

$$


ARNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:13 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 7, 7:13 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
713 PM EDT TUE JUN 7 2011

.SYNOPSIS.../ISSUED AT 351 PM/

HAZY...VERY WARM AND HUMID CONDITIONS WILL PREVAIL TONIGHT...WITH
ANOTHER DAY OF HOT TEMPERATURES WEDNESDAY. A COLD FRONT WILL MOVE
THROUGH WEDNESDAY NIGHT. UNTIL THIS OCCURS...THERE WILL BE A CHANCE
FOR THUNDERSTORMS...BUT MOST AREAS WILL REMAIN DRY. WEDNESDAY
NIGHT'S COLD FRONT WILL USHERING IN SIGNIFICANTLY MUCH COOLER
WEATHER FOR THURSDAY THROUGH THE WEEKEND.

JZ

&&

.SHORT TERM.../ISSUED AT 351 PM/...TONIGHT

CONVECTION QUICKLY FIRING ACROSS NORTH SECTIONS OF EASTERN UPPER
MICHIGAN THIS AFTERNOON ALONG EDGE OF CAPPING AND IN REGION OF
BETTER MOISTURE CONVERGENCE. FURTHER SOUTH...SIMPLY TOO MUCH MIXING
WITH DRY AIR JUST OFF THE DECK HAS RESULTED IN DEW POINTS MUCH LOWER
THAN EARLIER ANTICIPATED BY GUIDANCE...RESULTING IN AN ABSOLUTE
DEARTH OF MOIST CONVECTION (HARDLY A CLOUD IN THE SKY). AS
ANTICIPATED BY OVERNIGHT CREW...AN EXCEEDINGLY WARM EARLY JUNE
DAY...WITH A FEW RECORDS ALREADY BROKEN ACROSS NORTHERN LOWER
MICHIGAN AS READINGS TOP OUT IN THE LOWER 90S. FORECAST CONCERNS
TONIGHT CENTER ON EARLY EVENING AND LATE NIGHT THUNDERSTORM
POTENTIAL.

TONIGHT...BASED OFF CU FIELD...EXPECT EASTERN UPPER CONVECTION TO
BUILD SOUTHEAST INTO THE SAINT MARYS RIVER SYSTEM THROUGH THIS
AFTERNOON. WILL ALSO NEED TO WATCH POSSIBLE DEVELOPMENT FURTHER WEST
ALONG REMNANT OUTFLOW BOUNDARY...WHICH WOULD PROPAGATE EAST BACK INTO
EASTERN UPPER MICHIGAN. CAP MAINTAINS FURTHER SOUTH...ALTHOUGH HAVE
SOME CONCERNS OUTFLOW FROM EASTERN UPPER ACTIVITY MAY BE ABLE TO
KICK OF A STORM OR TWO ACROSS THE STRAITS AND EXTREME NORTHEAST
LOWER MICHIGAN. MOST STORMS SHOULD REMAIN SUB-SEVERE...ALTHOUGH
AMPLE INSTABILITY AND MODEST 30 TO 40 KNOTS OF 0-6KM BULK SHEAR MAY
ALLOW ISOLATED SEVERE SIZE HAIL AND DAMAGING WINDS. BREAK IN THE
ACTION EXPECTED LATER THIS EVENING AS INSTABILITY WANES AND EDGE OF
CAP CONTINUES NORTH. SOME CONCERN FOR WESTERN UPPER AND NORTH
WISCONSIN THUNDERSTORM DEVELOPMENT LATER THIS EVENING WHERE
BURGEONING LOW LEVEL JET INTERCEPTS WARM FRONTAL BOUNDARY. PLENTY OF
INSTABILITY FOR FORCING TO WORK UPON...WITH UPWARDS OF 2.5K J/KG OF
MEAN LAYER CAPE PROGGED BY GUIDANCE. THAT SAID...SOME CINH ALSO
REMAINS...WHICH PUTS PROGGED CONVECTIVE DEVELOPMENT IN QUESTION.
PROPAGATION VECTORS SUGGEST A GENERAL EAST MOVEMENT TO ANY OF THIS
ACTIVITY...PERHAPS MOVING INTO FAR NORTHWEST LOWER AND EASTERN UPPER
MICHIGAN DURING THE EARLY MORNING HOURS. SHOULD BE A DOWNWARD TREND
IN INTENSITY AND COVERAGE TO ANY ACTIVITY AS INSTABILITY WANES. WILL
CONTINUE TO CARRY LOW CHANCY POP MENTION FOR ABOVE AREAS...WITH MUCH
OF NORTHERN LOWER MICHIGAN REMAINING DRY. A WARM NIGHT...WITH
OVERNIGHT LOWS IN THE 60S TO LOWER 70S.

MSB

&&

.LONG TERM.../ISSUED AT 351 PM/...WEDNESDAY AND BEYOND

NEAR TERM FORECAST (WEDNESDAY THROUGH FRIDAY)...WEDNESDAY MORNING
STARTS WITH LOW PRESSURE OVER THE MINNESOTA ARROWHEAD...WITH A COLD
FRONT TRAILING BACK TO THE SOUTHWEST INTO THE CENTRAL PLAINS
STATES.  THIS FRONT EXPECTED TO SLIDE ACROSS WISCONSIN AND THE UPPER
PENINSULA DURING THE AFTERNOON...THEN ACROSS NORTHERN MICHIGAN
WEDNESDAY NIGHT/EARLY THURSDAY MORNING.  THERE MAY BE SOME LEFTOVER
CONVECTION IN THE VICINITY WEDNESDAY MORNING WITHIN LOW LEVEL
THETA-E RIDGE OUT AHEAD OF THE COLD FRONT...BUT THINK THE MAJORITY
OF THE DAY WILL BE DRY...WARM...AND WINDY.  WILL PROBABLY THREATEN A
FEW MORE RECORD HIGHS WEDNESDAY AFTERNOON...PARTICULARLY AT GLR
(89/2005) AND PLN (90/1950).  THE MAIN FOCUS AS FAR AS PRECIPITATION
IS CONCERNED WILL BE AHEAD OF THE APPROACHING COLD FRONT WEDNESDAY
AFTERNOON/NIGHT.  STRONGEST INSTABILITY EXPECTED ACROSS SOUTHERN
WISCONSIN WITH MLCAPE VALUES ABOVE 2500J/KG...WHILE THE STRONGEST
SHEAR WILL BE TO THE NORTH ACROSS UPPER MICHIGAN/ NORTHERN WISCONSIN
(GREATER THAN 50KTS 0-6KM SHEAR ACROSS EASTERN UPPER MICHIGAN).
ANTICIPATE ARRIVAL OF ANOTHER ROUND OF STORMS AFTER 21Z...WITH
SEVERE STORMS A DEFINITE THREAT (BOTH LARGE HAIL AND DAMAGING WIND
GUSTS).  GREATER CHANCE FOR ROTATING UPDRAFTS ACROSS EASTERN
UPPER/TIP OF THE MITT COUNTIES CLOSER TO MID LEVEL WIND MAX.
PRECIPITATION EXPECTED TO EXIT THE FORECAST AREA EARLY THURSDAY
MORNING ALONG WITH THE COLD FRONT...WITH LOW CLOUDS EXPECTED TO FILL
IN BEHIND THE BOUNDARY THURSDAY MORNING.

HIGH PRESSURE ACROSS NORTHERN ONTARIO WILL BUILD INTO MICHIGAN
BEHIND THE COLD FRONT FOR THURSDAY...BRINGING WITH IT A COOLER AND
DRIER NORTH/NORTHEAST WIND AS DEW POINTS SETTLE BACK INTO THE 40S.
EXPECT LOW CLOUDS TO MIX OUT INTO A CU/SC DECK DURING THE MORNING...
THEN BECOMING CLEAR/PARTLY CLOUDY THURSDAY NIGHT. HIGHS THURSDAY
SHOULD BE SUBSTANTIALLY COOLER...LOWER-MID 60S ACROSS EASTERN UPPER/
TIP OF THE MITT...LOWER-MID 70S CLOSER TO SAGINAW BAY WHERE
DOWNSLOPING WILL BOOST TEMPERATURES A BIT.

COLD FRONT BY FRIDAY WILL BE HUNG UP ACROSS THE OHIO VALLEY AND
EXTENDING BACK INTO THE MID MISSISSIPPI VALLEY/CENTRAL PLAINS...AND
FROM THERE IT WILL BE A BATTLE BETWEEN THE AREA OF HIGH PRESSURE
SOUTH OF JAMES BAY PUMPING COOLER/DRIER AIR INTO THE FORECAST
AREA...AND SHORT WAVE ENERGY MOVING INTO THE UPPER MIDWEST THAT MAY
TRY TO ENTICE THE BOUNDARY BACK NORTH.  CURRENT THINKING IS THAT
FRIDAY WILL BE MOSTLY DRY...MAY SEE SOME PRECIP TRY TO SNEAK INTO
THE M-55 CORRIDOR LATER IN THE DAY.  BUT WILL BE ADDING RAIN CHANCES
IN FOR FRIDAY NIGHT.

EXTENDED FORECAST (SATURDAY THROUGH TUESDAY)...LARGER SCALE PATTERN
FOR THE EXTENDED PERIODS A BIT RETROGRESSIVE IN THE MEAN...BUT
LOOKING FLATTER OVERALL AS RIDGING BECOMES MORE EXPANSIVE ACROSS THE
SOUTHERN HALF OF THE CONUS.  UPPER LEVEL DISTURBANCE MENTIONED IN
FRIDAY'S DISCUSSION WILL BE RIDING THE TOP OF THE RIDGE ACROSS THE
GREAT LAKES REGION THIS WEEKEND...GUIDANCE COMING AROUND TOWARD
TRACKING THE MAIN ENERGY ACROSS THE FORECAST AREA SATURDAY...ECMWF
CONTINUES TO SHOW A CLOSED MID LEVEL CIRCULATION AND THE GGEM HAS
COME ON BOARD AS WELL...BUT THE TRACK OF THIS LOW IS QUITE A BIT
FARTHER NORTH ON THE 07/00Z ECMWF THAN ITS 06/12Z RUN (WHICH TRACKED
THE UPPER LOW ACROSS SOUTHERN LOWER MICHIGAN).  OPERATIONAL GFS
PROBABLY A BIT WEAK AND NOT DRAWING THE SURFACE FRONT FAR ENOUGH
NORTH...PREFER THE IDEA OF SURFACE LOW PRESSURE CROSSING LOWER
MICHIGAN SATURDAY AND HANGING ON TO RAIN CHANCES DURING THE DAY
(THOUGH ECWMF PRETTY AGGRESSIVE WITH DRY SLOTTING SATURDAY).  PLAN
TO CONTINUE TO PUSH ALONG THE DRY FORECAST FOR SUNDAY AS SHORT WAVE
SLIDES TO QUEBEC AND THE LOWER GREAT LAKES...AND HAVE TRENDED HIGH
TEMPERATURES DOWN SEVERAL DEGREES AS WELL.  HEADING INTO THE START
OF NEXT WEEK LOOKS LIKE HIGH PRESSURE WILL RULE THE ROOST FOR A
COUPLE OF DAYS WITH RISING HEIGHTS ALOFT...GFS IS MORE AGGRESSIVE
WITH UPSTREAM TROUGHING AND SUBSEQUENT DOWNSTREAM RIDGING INTO THE
UPPER GREAT LAKES.  THIS WOULD HAVE AN IMPACT ON THE DEGREE OF
TEMPERATURE MODERATION EARLY NEXT WEEK...BUT WILL PROBABLY TEMPER
THIS IDEA A BIT FOR NOW.  THUS WILL KEEP FORECAST HIGHS BELOW
AVERAGE HEADING INTO MONDAY...AND WARM THINGS UP MORE FOR TUESDAY.
DOES APPEAR AS IF WE CAN CONTINUE THE DRY FORECAST FOR MONDAY AND
STRETCH THAT OUT INTO TUESDAY AS WELL.

JPB

&&

.MARINE.../ISSUED AT 351 PM/

WINDS WILL INCREASE FROM THE SOUTHWEST LATER TONIGHT AS WARM FRONT
LIFTS NORTH THROUGH THE FORECAST AREA...WITH THE POSSIBILITY OF
SMALL CRAFT ADVISORIES BEING NEEDED AT LEAST IN THE LAKE MICHIGAN
NEARSHORE ZONES AS WELL AS ON WHITEFISH BAY AND THE ST. MARY'S RIVER
BY WEDNESDAY MORNING.   COLD FRONT COMES ACROSS THE FORECAST AREA
WEDNESDAY NIGHT AND WILL SWING WINDS AROUND TO THE NORTH/NORTHEAST
FOR THURSDAY...AND EVENTUALLY AROUND TO THE EAST BY FRIDAY MORNING
AS HIGH PRESSURE TO THE NORTHEAST OF THE UPPER GREAT LAKES TAKES
OVER.

JPB

&&

.AVIATION.../ISSUED AT 713 PM/...VALID FOR 00Z TAFS

APN WILL EXPERIENCE A STRONG/SVR THUNDERSTORM THRU 01Z...WITH GUSTS
TO 40 KTS OR HIGHER EXPECTED...ALONG WITH LARGE HAIL...TORRENTIAL
RAIN AND FREQUENT LIGHTNING. THE REST OF NRN LWR MICHIGAN WILL
EXPERIENCE VFR CONDITIONS AND LIGHT WINDS THRU THE 24 HR FORECAST
PERIOD. LOW LEVEL JET DEVELOPMENT TONIGHT WILL LEAD TO WIND SHEAR
THROUGH EARLY WEDNESDAY MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 7, 4:03 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT TUE JUN 7 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
403 PM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN
AND THE TIP OF THE MITT COUNTIES OF NORTHERN LOWER MICHIGAN
TONIGHT.  WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SMALL HAIL
MAY OCCUR WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS ARE EXPECTED ACROSS EASTERN
UPPER AND FAR NORTHWEST LOWER MICHIGAN WEDNESDAY MORNING...WITH
ANOTHER ROUND OF THUNDERSTORMS MORE LIKELY ACROSS ALL OF NORTHERN
MICHIGAN AFTER 5 PM WEDNESDAY AFTERNOON.  THIS LATTER ACTIVITY MAY
BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...BUT SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER SPOTTERS SHOULD
RELAY ANY REPORTS OF HAIL AND/OR STRONG WINDS. SPOTTER ACTIVATION
MAY BE NEEDED LATE WEDNESDAY AFTERNOON/NIGHT.

JPB

In the hours before

Special weather statement, Jun 7, 5:18 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
518 PM EDT TUE JUN 7 2011

MIZ008-015>017-072130-
CHEBOYGAN MI-CHIPPEWA MI-EMMET MI-MACKINAC MI-
518 PM EDT TUE JUN 7 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EPOUFETTE TO
CEDARVILLE...AND MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EAST LAKE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, Jun 7, 6:25 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
625 PM EDT TUE JUN 07 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             KINROSS                 46.27N  84.48W
06/07/2011  M0.75 INCH       CHIPPEWA           MI   PUBLIC

&&

EVENT NUMBER APX1100441

LOCKER
Local storm report, Jun 7, 7:00 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
700 PM EDT TUE JUN 07 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             15 N ATLANTA            45.22N  84.15W
06/07/2011  M1.00 INCH       PRESQUE ISLE       MI   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

EVENT NUMBER APX1100442

ARNOTT

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:09 PM EDTSpecial Marine WarningAPX93 min
Jun 6, 10:39 PM EDTSevere Thunderstorm WarningAPXAlcona, Crawford, Oscoda39 min
Jun 6, 11:51 PM EDTSpecial Marine WarningAPX84 min
Jun 7, 5:22 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac41 min
Jun 7, 5:48 PM EDTSpecial Marine WarningAPX72 min
Jun 7, 6:01 PM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle46 min
Jun 7, 6:05 PM EDTSevere Thunderstorm WarningAPXChippewa42 min
Jun 7, 6:09 PM EDTSpecial Marine WarningAPX66 min
Jun 7, 6:34 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency, Presque Isle56 min
Jun 7, 6:50 PM EDTSevere Thunderstorm WarningAPXCheboygan, Montmorency, Otsego55 min
Jun 7, 7:04 PM EDTSpecial Marine WarningAPX116 min
Jun 7, 7:47 PM EDTSevere Thunderstorm WarningAPXMontmorency18 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.